Illinois, 2011

Hail and Damaging Wind in Illinois, April 10 to 11, 2011

April 10 to 11, 2011 · NWS ILX · 2 events in 2 counties and zones

A strong cold front pushed into west-central Illinois during the evening of April 10th, triggering scattered thunderstorms. A few of the storms produced wind gusts in excess of 60 mph and hail up to penny-sized as they tracked northeastward during the pre-dawn hours of April 11th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A strong cold front pushed into west-central Illinois during the evening of April 10th, triggering scattered thunderstorms. A few of the storms produced wind gusts in excess of 60 mph and hail up to penny-sized as they tracked northeastward during the pre-dawn hours of April 11th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 10, 7:43 PM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 10, 7:43 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
843 PM CDT SUN APR 10 2011

.DISCUSSION...
ISSUED 843 PM CDT SUN APR 10 2011

MAIN COLD FRONT IS LOCATED ALONG THE MISSISSIPPI RIVER FROM MOLINE
TO WEST OF QUINCY. A RECENT UPSWING IN CONVECTIVE DEVELOPMENT HAS
BEEN SEEN AS AN UPPER SHORTWAVE APPROACHES FROM NORTHEASTERN OK AND
SOUTHWESTERN MISSOURI. OTHER WEAK CONVERGENCE ZONES FROM PITTSFIELD
TOWARD PEORIA...AND ALSO ROUGHLY ALONG I-55...ARE ALSO SEEING
DEVELOPMENT. CAPE AND DEEP LAYER SHEAR REMAIN VERY CONDUCIVE FOR
ORGANIZED SEVERE STORMS WITH MEAN STORM MOTIONS NORTHEASTWARD AT
AROUND 50 MPH. WILL KEEP HIGH POPS IN PLACE AS THE STORMS WILL
INCREASE IN COVERAGE WITH TIME ESPECIALLY AS THE NOCTURNAL LOW LEVEL
JET KICKS IN AND FORCES MORE PARCELS THROUGH THE CAP AHEAD OF THE
FRONT.

04
&&

.AVIATION...
ISSUED 618 PM CDT SUN APR 10 2011

LEAD SURFACE BOUNDARY/DRY LINE EXTENDS FROM MLI-EOK-COU AND WILL ACT
AS THE PRIMARY FOCUS FOR THUNDERSTORM INITIATION THIS EVENING.
CONVECTION ALREADY STARTING TO DEVELOP ALONG THIS LINE...WITH
INDIVIDUAL CELLS MOVING NORTHEAST ALONG THE LINE. EXPECT STORM
CHANCES TO INCREASE AT PIA BY 01Z...THEN PROGRESS THROUGH CENTRAL
ILLINOIS AND REACHING CMI AROUND 04Z. SEVERE STORMS WILL BE
POSSIBLE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS.
LATER TONIGHT...A COLD FRONT WILL CATCH UP WITH THE DRYLINE AND
CLEAR OUT THE PRECIPITATION BEGINNING AROUND 06Z AT PIA. AFTER A
COUPLE OF HOURS WITH A VFR DRY SLOT...WRAP-AROUND LOW CLOUDS WILL
COME IN FROM THE NORTHWEST AND CONTINUE THROUGH MONDAY. A CHANCE
THAT CEILINGS COULD RISE INTO THE VFR RANGE BY MID AFTERNOON.

04
&&

.PREV DISCUSSION...
ISSUED 229 PM CDT SUN APR 10 2011

SEVERE WEATHER POTENTIAL HAS LOWERED SOMEWHAT FROM PREVIOUS DAYS
OUTLOOKS. OUR ENTIRE AREA STILL REMAINS IN A SLIGHT RISK...MAINLY
FOR LARGE HAIL AND DAMAGING WINDS. THE HIGHER TORNADO THREAT AREA
HAS SHIFTED NORTH INTO WI/E MN...CLOSER TO THE WARM FRONT AND
SURFACE LOW PRESSURE CENTER. FOR OUR AREA...THE CAP APPEARS TO
REMAIN STRONG UNTIL MID EVENING ALONG THE FRONT. THEN STORMS WILL
ERUPT OVER WEST CENTRAL IL AND MOVE EAST ACROSS OUR CWA...EVOLVING
INTO A LINE. AN ISOLATED TORNADO IS STILL POSSIBLE FOR OUR AREA
MAINLY NORTHWEST OF THE ILLINOIS RIVER, BUT THE LONG TRACK STRONG
TORNADOES WILL PRIMARILY AFFECT WISCONSIN...WHERE THE MODERATE RISK
IS CENTERED.

SHORT TERM...TONIGHT THROUGH MONDAY NIGHT.
THE SURFACE WARM FRONT HAS LIFTED NORTH AND SET UP ACROSS SOUTHERN
MINN AND CENTRAL WISCONSIN. OUR AREA IS FIRMLY IN THE WARM
SECTOR...WITH OUR 12Z SOUNDING SHOWING 20C AIR TEMPS AT 800 MB AND
12C AT 700MB. THAT AMOUNT OF WARM AIR WILL BE HARD TO ERODE THROUGH
JUST PRE-FRONTAL DYNAMICS...SO OUR STORM INITIATION IN OUR WESTERN
COUNTIES WILL MOST LIKELY DEVELOP CLOSER TO THE COLD FRONT BY 9 PM.
THE COLD FRONT CURRENTLY EXTENDS FROM LOW PRESSURE IN EAST CENTRAL
MINNESOTA...SOUTH THROUGH WESTERN IOWA AND INTO EASTERN
KANSAS/CENTRAL OKLAHOMA. THE FRONT IS MAKING SLOW PROGRESS TO THE
EAST...BUT SPEED SHOULD INCREASE THIS EVENING AS THE SYSTEM DYNAMICS
INTENSIFY ACROSS THE AREA...AND 700 MB WINDS INCREASE TO 65 KT.

PLENTY OF SURFACE WARMTH AND MOISTURE WILL BE IN PLACE AHEAD OF THE
COLD FRONT...WITH AIR COLUMN PRECIP WATER VALUES AROUND 1.5 INCHES.
SO CAN'T RULE OUT SOME LOCALIZED FLASH FLOODING. FLOODING THREAT
WILL BE HIGHER SE OF I-70 WHERE THE FRONT WILL SLOW DOWN AND STORM
TRACKS WILL BECOME MORE 'TRAINING' IN ORIENTATION.

SINCE OUR INSTABILITY WILL BE ELEVATED ABOVE THE CAP...THE STORMS
WILL HAVE TROUBLE TAPPING INTO THE SURFACE WARMTH/MOISTURE. UPDRAFTS
IN THE ELEVATED MIXING LAYER /EML/ ABOVE THE CAP WILL BE STRONG
ENOUGH TO PRODUCE SEVERE HAIL AND HEAVY RAIN. DAMAGING WINDS CHANCES
WILL INCREASE SINCE THE CAP WILL RISE AND THE LIFTED CONDENSATION
LEVEL /LCL/ WILL LOWER WITH TIME. THAT WILL ALLOW ANY DISCRETE
SUPERCELLS DURING THE INITIATION PHASE TO BECOME OUTFLOW DOMINATED
AS A SQUALL LINE AFTER MIDNIGHT. OUR WEATHER STORY GRAPHIC HAS A
GOOD OVERVIEW OF STORM TIMING AND HAZARD COVERAGE TONIGHT.
BASICALLY...THE STORMS SHOULD DEVELOP BETWEEN 01Z-04Z WEST OF
JACKSONVILLE TO PEORIA...03Z-06Z CENTRAL CWA...06Z-09Z EASTERN
CWA...WITH STORMS/RAIN LINGERING SE OF I-70 INTO MONDAY MORNING DUE
TO A SECONDARY WAVE MOVING NE ALONG THE DEPARTING COLD FRONT.

THAT WAVE WILL KEEP RAIN CHANCES IN THE LIKELY CATEGORY ON MONDAY
MORNING FOR AREAS SOUTHEAST OF I-70. LOWER CHANCES WILL BE POSSIBLE
BACK AS FAR AS I-55 DURING THE MORNING. HOWEVER...ANY AFTERNOON RAIN
CHANCES WILL BE TIED TO INCREASING CLOUD COVER AT 2.5-4K FEET...AND
THE UPPER TROUGH AND SHORT WAVES PASSING OVER THE COLDER LOW LEVEL
AIR. WE KEPT SLIGHT CHANCE POPS WEST AND CHANCE POPS EAST MONDAY
AFTERNOON TO ACCOUNT FOR ANY LIGHT SHOWERS THAT POP UP ON THE COLD
AIR.

WINDS ON MONDAY WILL BE ANOTHER ISSUE...AS WEST WINDS INCREASE TO
20-30 MPH BY MIDDAY. WE SHOULD REMAIN BELOW WIND ADVISORY
CRITERIA...BUT SOME GUSTS MAY CLIMB OVER 30 MPH.

BY MONDAY NIGHT...ALL PRECIP FROM THIS SYSTEM SHOULD COME TO AN
END...AS THE UPPER TROUGH FINALLY DEPARTS TO THE EAST.

LONG TERM...TUESDAY THROUGH SUNDAY.
RIDGING AT THE SURFACE AND ALOFT WILL SET THE STAGE FOR DRY
CONDITIONS FROM TUES THROUGH THURSDAY MORNING AS TEMPERATURES
REBOUND BACK ABOVE NORMAL.

THE NEXT SYSTEM IS EXPECTED TO BEGIN AFFECTING OUR AREA LATER
THURSDAY AFTERNOON AND THURSDAY NIGHT...AS LOW PRESSURE MOVES FROM
THE PLAINS INTO MISSOURI. THE NEGATIVELY TILTED UPPER TROUGH WILL BE
OCCLUDING AS IT MOVES TOWARD THE MISSISSIPPI RIVER VALLEY...SO
PRECIPITATION CHANCES WILL LIKELY LINGER FOR A COUPLE OF DAYS BEFORE
THE SYSTEM FINALLY MOVES EAST SATURDAY NIGHT.

SOME VERY CHILLY AIR WILL ARRIVE BEHIND THAT SYSTEM...WITH A COUPLE
OF MODELS TRYING TO SPIT OUT SOME SNOW SATURDAY NIGHT. IT TAKES A
LOT OF COLD AIR FOR SNOW THIS TIME OF YEAR...SO WE WILL NOT JUMP ON
THAT JUST YET. HOWEVER...ITS LOOKING MORE LIKELY THAT LOWS WILL DIP
INTO THE 30S FOR SATURDAY NIGHT AND SUNDAY NIGHT.

SHIMON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 10, 2:21 PM CST, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT SUN APR 10 2011

ILZ027>031-036-037-040-041-047>050-111100-
CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER-
SCOTT-STARK-TAZEWELL-WOODFORD-
321 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP ALONG AN ADVANCING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SHIFT
EAST OF THE I-55 CORRIDOR AFTER MIDNIGHT. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY THREATS...HOWEVER A FEW TORNADOES
WILL ALSO BE POSSIBLE. AT THIS TIME...IT APPEARS THE GREATEST
THREAT FOR TORNADOES REMAIN FURTHER NORTH ACROSS WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH
FRIDAY NIGHT WITH ADDITIONAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 8 PM AND MIDNIGHT.

ILZ038-042-043-051>053-111100-
CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-SANGAMON-
321 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP ALONG AN ADVANCING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SHIFT
EAST OF THE I-55 CORRIDOR AFTER MIDNIGHT. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY THREATS...HOWEVER A FEW TORNADOES
WILL ALSO BE POSSIBLE. AT THIS TIME...IT APPEARS THE GREATEST
THREAT FOR TORNADOES REMAIN FURTHER NORTH ACROSS WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH
FRIDAY NIGHT WITH ADDITIONAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 10 PM AND 2 AM.

ILZ044>046-054>057-061>063-066>068-071>073-111100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
321 PM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL RAPIDLY DEVELOP ALONG AN ADVANCING COLD FRONT
ACROSS THE ILLINOIS RIVER VALLEY THIS EVENING...THEN WILL SHIFT
EAST OF THE I-55 CORRIDOR AFTER MIDNIGHT. LARGE HAIL AND DAMAGING
WIND GUSTS WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER WEATHER SYSTEM WILL AFFECT THE AREA THURSDAY THROUGH
FRIDAY NIGHT WITH ADDITIONAL THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 AM.

BARNES

In the hours before

Special weather statement, Apr 10, 8:50 PM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
950 PM CDT SUN APR 10 2011

ILZ029>031-036-037-110330-
FULTON-MARSHALL-PEORIA-TAZEWELL-WOODFORD-
950 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FULTON...NORTHWESTERN
TAZEWELL...NORTHWESTERN WOODFORD...PEORIA AND SOUTHWESTERN MARSHALL
COUNTIES UNTIL 1030 PM CDT...

AT 949 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ST. DAVID...OR NEAR CANTON...MOVING
NORTHEAST AT 60 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN FULTON...MARSHALL...PEORIA...TAZEWELL AND WOODFORD
COUNTIES...INCLUDING THE CITIES OF ST. DAVID...CANTON...GLASFORD...
HANNA CITY...BARTONVILLE...BELLEVUE...WEST PEORIA...PEORIA...
GERMANTOWN HILLS AND SPRING BAY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4099 8955 4084 8928 4040 9001 4055 9018
TIME...MOT...LOC 0250Z 229DEG 51KT 4052 8998

SMITH
Special weather statement, Apr 10, 8:55 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
955 PM CDT SUN APR 10 2011

ILZ036-037-040>042-047-110345-
CASS-FULTON-LOGAN-MASON-SCHUYLER-TAZEWELL-
955 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR MASON...NORTHWESTERN CASS...
NORTHWESTERN LOGAN...SOUTHEASTERN SCHUYLER...SOUTHERN FULTON AND
SOUTHERN TAZEWELL COUNTIES UNTIL 1045 PM CDT...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSHVILLE...MOVING NORTHEAST AT 65 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN CASS...FULTON...NORTHWEST LOGAN...MASON...SCHUYLER AND
TAZEWELL COUNTIES...INCLUDING THE CITIES OF
BROWNING...BATH...HAVANA...MANITO...GREEN VALLEY AND SOUTH
PEKIN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4052 8966 4032 8949 3997 9050 4012 9064
TIME...MOT...LOC 0255Z 240DEG 57KT 4010 9045

SMITH
Special weather statement, Apr 10, 9:13 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1013 PM CDT SUN APR 10 2011

ILZ029-036-037-040-041-110400-
FULTON-MASON-PEORIA-SCHUYLER-TAZEWELL-
1013 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MASON...EASTERN
SCHUYLER...SOUTHEASTERN FULTON...SOUTHERN PEORIA AND WESTERN TAZEWELL
COUNTIES UNTIL 1100 PM CDT...

AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF HAVANA...MOVING NORTHEAST
AT 65 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.

PEOPLE IN FULTON...MASON...PEORIA...SCHUYLER AND TAZEWELL COUNTIES...
INCLUDING THE CITIES OF HAVANA...MANITO...SOUTH PEKIN...PEKIN AND
TREMONT...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 4073 8962 4052 8944 4014 9020 4029 9027
TIME...MOT...LOC 0313Z 238DEG 54KT 4028 9013

SMITH
Special weather statement, Apr 10, 9:28 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1028 PM CDT SUN APR 10 2011

ILZ031-037-038-110415-
MCLEAN-TAZEWELL-WOODFORD-
1028 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN TAZEWELL...NORTHERN
MCLEAN AND SOUTHEASTERN WOODFORD COUNTIES UNTIL 1115 PM CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DANVERS...OR 10 MILES WEST OF
BLOOMINGTON...MOVING NORTHEAST AT 65 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN MCLEAN...TAZEWELL AND WOODFORD COUNTIES...INCLUDING THE
CITIES OF DANVERS...CARLOCK...HUDSON...GRIDLEY...LEXINGTON AND
CHENOA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 4083 8892 4076 8892 4076 8864 4076 8860
      4058 8855 4038 8925 4058 8929 4084 8899
TIME...MOT...LOC 0328Z 238DEG 54KT 4055 8911

SMITH
Special weather statement, Apr 10, 9:35 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1035 PM CDT SUN APR 10 2011

ILZ041-047>051-110415-
CASS-MASON-MENARD-MORGAN-SANGAMON-SCOTT-
1035 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR CASS...NORTHERN MORGAN...
NORTHWESTERN SANGAMON...SCOTT...SOUTHWESTERN MASON AND WESTERN MENARD
COUNTIES UNTIL 1115 PM CDT...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF EXETER...OR 7 MILES
NORTHWEST OF WINCHESTER...MOVING NORTHEAST AT 65 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN CASS...MASON...MENARD...MORGAN...SANGAMON AND SCOTT
COUNTIES...INCLUDING THE CITIES OF BLUFFS...EXETER...CHAPIN...
LITERBERRY...VIRGINIA...TALLULA AND PETERSBURG...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3975 9062 3980 9060 3982 9058 3988 9059
      3992 9054 3994 9054 4020 8996 3990 8962
      3952 9055 3971 9065
TIME...MOT...LOC 0335Z 235DEG 55KT 3972 9050

SMITH
Special weather statement, Apr 10, 9:47 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1047 PM CDT SUN APR 10 2011

ILZ038-110415-
MCLEAN-
1047 PM CDT SUN APR 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR MCLEAN COUNTY UNTIL 1115 PM
CDT...

AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF STANFORD...OR 9 MILES SOUTHWEST
OF BLOOMINGTON...MOVING NORTHEAST AT 65 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

PEOPLE IN MCLEAN COUNTY...INCLUDING THE CITIES OF BLOOMINGTON...
NORMAL...TOWANDA...COOKSVILLE AND LEXINGTON...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4076 8860 4072 8858 4068 8858 4067 8857
      4062 8857 4062 8849 4057 8845 4056 8846
      4029 8912 4047 8924
TIME...MOT...LOC 0348Z 235DEG 55KT 4044 8905

SMITH

The radar

The Lincoln radar (KILX), 35 km away, was scanning. The volume nearest the first event began at 03:53 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Tazewell

When
April 10, 9:52 PM CST to 9:53 PM CST
Where
Tazewell County, 3 mi NW of Minier
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.461, -89.360

Thunderstorm Wind, Champaign

When
April 11, 12:30 AM CST to 12:35 AM CST
Where
Champaign County, Fisher
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
40.320, -88.350

A 4-foot diameter cottonwood tree was snapped off at the base.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2011Every state in 2011This day in weather historyWarnings in Illinois, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288450, 288451.